MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 18IN 5-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 18IN 5-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y493G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date in 2022 and the suture was used.During surgery, that the needle broke off from the line.It was reported that the suture broke off from the stitch.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: what do you mean by "sutures broke off from the stitch"? that is how the customer described the issue.What was the exact issue? please provide more details.Needle broke off from the line.Could you please clarify if the issue occurred before it was used, during suturing the patient or post op? please confirm : the customer stated as they went to use it, and it was broken.Did the patient suffer from any consequence due to the issue? please provide more details.No information provided by customer.Could you please clarify how many devices belong to the lot number sembsa and how many to the sebkud? no.Device return follow up.Unknown.Attempts are being made to obtain the following information. to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Events reported via 2210968-2022-06926, 2210968-2022-06927, 2210968-2022-06928.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 10/3/2022 h6 component code: g07002 no device returned additional information: h6 a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Events reported via 2210968-2022-06926, 2210968-2022-06927, 2210968-2022-06928, and 2210968-2022-06929.

Brand Name
MCRYL UD 18IN 5-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15295071
Report Number2210968-2022-06929
Device Sequence Number2747924
Product Code GAN
UDI-Device Identifier10705031059313
UDI-Public10705031059313
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberY493G
Device Catalogue NumberY493G
Device Lot NumberSEMBSA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2022
Supplement Date Received by Manufacturer10/03/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown